# SDR 20001208AP003

- Difficulty date: May 30, 2000
- Submitted: October 17, 2000
- Operation: Air carrier
- Aircraft: N44UA
- Make and model: Doug DC-8F-54
- Aircraft serial: 45800
- System (JASC): 3310 · Flight Compartment Lighting
- Part: Ballast
- Part number: 5120201
- Condition: Overheated
- Location: Cabin
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

SHORTLY AFTER TAKEOFF FROM MGA EN ROUTE TO MIA CREW NOTICED STRANGE SMELL IN COCKPIT, SMOKE WAS DETECTED IN COCKPIT AND MAIN CARGO COMPARTMENT.  RETURNED BACK TO MGA WITHOUT INCIDENT, FOUND NR 4 GENERATOR VOLTAGE REGULATOR CRACKED AND OVERHEATED PRODUCING SMOKE AND ODOR.  REPLACED BALLAST TRANSFORMER AT F/O PANEL AND FORWARD CABIN DOOR AS PRECAUTION.  (M)
